Effective elastic moduli of porous solids

Ramakrishnan, N. ; Arunachalam, V. S. (1990) Effective elastic moduli of porous solids Journal of Materials Science, 25 (9). pp. 3930-3937. ISSN 0022-2461

Full text not available from this repository.

Official URL: http://www.springerlink.com/content/h0522331377631...

Related URL: http://dx.doi.org/10.1007/BF00582462


The principles of continuum mechanics can be extended to porous solids only if the effective moduli are known. Although the effective bulk modulus has already been determined by approximating the geometry of a porous solid to be a hollow sphere, bounds could only be established for the other moduli. This problem of indeterminacy of the moduli is solved in this study using a particular model from the variation of the effective Poisson"s ratio. In addition to this, the results are extended for the hollow sphere to real geometry by introducing a porositydependent factor. These results are compared with experimental data and the agreement is found to be good. As the effective Poisson"s ratio cannot be determined accurately using experiments, the derived equation is verified using finite element analysis.

Item Type:Article
Source:Copyright of this article belongs to Springer-Verlag.
ID Code:655
Deposited On:25 Sep 2010 05:05
Last Modified:13 May 2011 08:12

Repository Staff Only: item control page